Affordable Access

Parkinsonism induced by indeloxazine hydrochloride in the elderly.

Authors
Type
Published Article
Journal
Clinical Therapeutics
0149-2918
Publisher
Elsevier
Publication Date
Volume
11
Issue
6
Pages
802–806
Identifiers
PMID: 2611822
Source
Medline
License
Unknown

Abstract

Two elderly patients, aged 74 and 77 years, had typical symptoms of parkinsonism when treated with 60 mg of indeloxazine hydrochloride daily; the symptoms disappeared when indeloxazine was withdrawn. Results of animal studies indicate that indeloxazine increases slightly the dopamine content in the frontal cortex and striatum and markedly decreases levels of the dopamine metabolites 3,4-dihydroxy phenylacetic acid and homovanillic acid in most brain areas. In the two cases of parkinsonism, indeloxazine probably depressed dopamine release by inhibiting dopamine-containing nerve function, producing the parkinsonian symptoms. Since the brain dopamine content decreases in elderly persons, due care should be exercised when treating elderly patients with indeloxazine.

Statistics

Seen <100 times